OSCE Meds quiz ……. Are you OSCE ready??………….
Below are examples of medications knowledge you may need in your OSCE. Take the test today and see if you are OSCE ready…. Comment on the Overseas Nurse OSCE school facebook post OSCE medications Quiz! We will message you back!
1. During the implementation station you prepare to administer the proton-pump inhibitor esomeprazole. Which intervention should the nurse implement? Select all that apply.
a. Offer to elevate the patient’s head of the bed.
b. Check the client’s ID band with MAR and ask the patient their name and DOB.
c. Tell the patient this will help with indigestion and excess stomach acid.
d. Ask the client his or her date of birth.
2.In your clinical skills station you have to give an I.M. injection. Which intervention would you implement when withdrawing medication from an ampule?
a. Do not use if the ampule was opened more than 30 days ago.
b. Ensure that all the medication is in the upper chamber of the ampule.
c. Snap the neck of the ampule so that it opens toward the nurse.
d. Insert the needle into the centre of the opening of the ampule.
3. In your OSCE your patient is prescribed Cimetidine, how would explain the side effects.
a. The medication can cause indigestion and heartburn.
b. The medication can cause an upset stomach, impotence and gynecomastia
c. The medication can cause insomnia.
d. The medication can cause Zollinger-Ellison syndrome.
4. In the implementation station you are asked to administer medications to client after a total knee replacement surgery. Which medication should you question?
a. Ibuprofen, your patient has a history of ulcers.
b. Morphine, an opioid analgesic, as your patient’s pain rated 6 out of 10.
c. Diadiazepam muscle relaxant, to a client with chronic back pain.
d. Paracetamol that has been prescribed regularly and not as a PRN medication.
5. Your OSCE patient has a hiatus hernia and reflux, during their assessment they say the doctor has started them on Lansoprazole. Which data indicates the medication therapy is effective?
a. Your patient takes the antacid 1 hour before and 3 hours after a meal.
b. The patient complains of indigestion after eating a large meal.
c. The patient states that he did not wake up with heartburn during the night.
d. The patient has lost 3 pounds in the past 2 weeks.
6. At the planning station you are writing a care plan to help educate a patient newly diagnosed with gastroesophageal reflux disease (GORD). Which information should the nurse include in the teaching about the medication?
a. There are no complications of GORD as long as the client takes the medications.
b. Notify the nurse if the medication does not resolve the symptoms.
c. Immediately after a meal, lie down for at least 45 minutes.
d. If any discomfort is noted, give NSAID for the pain.
7. Your OSCE patient has chronic obstructive pulmonary disease (COPD). What information would you give regarding the course of prednisolone?
a. Take all the prednisone as ordered until the prescription is empty.
b. Take the prednisone on an empty stomach with a full glass of water.
c. Stop taking the prednisone if a noticeable weight gain occurs.
d. The medication should never be abruptly discontinued.
8. At the assessment station your pre op patient says the doctor told them they will be on morphine sulphate (oxycontin) after surgery. Which statement is a side effect your patient may experience from taking this drug?
a. Morphine Sulphate will depress the respiratory drive.
b. Morphine dilates the bronchi and improves breathing.
c. Morphine is not addictive, so it can be given routinely.
d. Morphine causes bronchoconstriction and decreased sputum.
9. Your OSCE patient is on the medication warfarin, during the assessment station you ask her about warfarin. Which statement indicates your patient understands about how to take warfarin safely.
a. “I should use a straight razor when I shave my legs.”
b. “I will use a hard-bristled toothbrush to clean my teeth.”
c. “An occasional nosebleed is common with this drug.”
d. “It is important for me to have bloods once a week.”
10. At the implementation station the OSCE examiner asks what would you do if your patient complained of itching and developed a rash 30 mins after you gave medication. Which intervention should the nurse implement first?
a. Have the crash cart brought to the room.
b. Assess the client’s pulse and blood pressure.
c. Notify the doctor immediately.
d. Prepare to administer an antihistamine medication.
To find out if you got the right Answers, message you answers in the comments box on Facebook, like and share and we will tell you shortly!